Hail, Wallace
- When
- June 4, 6:26 AM MST
- Where
- Wallace County, 14 mi S of Wallace
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.717, -101.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 4, 12:29 AM MST, 5 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 129 AM MDT TUE JUN 4 2002 FORECAST CHALLENGES THE NEXT COUPLE OF DAYS WILL BE POPS AS THEY BEGIN TO TAPER OFF ALONG WITH AVAILABLE MOISTURE AND DYNAMICS TONIGHT...AND TEMPERATURES AS THEY RETURN TO NEAR NORMAL VALUES WEDNESDAY AND THURSDAY. MODELS ARE SIMILAR ALOFT WITH LARGER DIFFERENCES SHOWING UP NEAR THE SURFACE AND IN THE MOISTURE/PRECIPITATION FIELDS. THE AVN HAS THE MOST MOISTURE AND THE NGM IS MORE PROGRESSIVE. HAVE SPLIT THE DIFFERENCE BETWEEN THOSE MODELS BY GOING WITH THE ETA IN THE SHORT TERM. THUNDERSTORMS CONTINUE ALONG AND NORTH OF THE NEARLY STATIONARY FRONT EXTENDING FROM SOUTHWEST TO NORTHEAST KANSAS EARLY THIS MORNING. THE FRONT IS PROGGED TO MOVE SLOWLY SOUTHEAST TODAY WITH SURFACE HIGH PRESSURE MOVING INTO THE TRI-STATE REGION BY WEDNESDAY. THE NORTH END OF THE UPPER TROUGH MOVING EAST OF THE ROCKIES CONTINUES EAST ACROSS THE NORTHERN PLAINS TODAY WHILE THE SOUTH END LINGERS OVER THE SOUTHWEST U.S. ON THURSDAY AND FRIDAY...AN UPPER S/WV RIDGE MOVES INTO PLACE OVER THE HIGH PLAINS WITH HIGH PRESSURE NEAR THE SURFACE. LIKELY SHOWERS TODAY WILL BECOME SCATTERED TONIGHT AS A RESULT WITH DRYER AND WARMER CONDITIONS TO FOLLOW LATE IN THE WEEK. THE NEXT LOW MOVES EAST OF THE NORTHERN ROCKIES AND ONTO THE NORTHERN PLAINS WITH A FRONT AND ANOTHER SHOT AT RAIN MOVING THROUGH THE CENTRAL HIGH PLAINS SATURDAY NIGHT. CONFIDENCE IN THE EXTENDED PROGS IS LOW SINCE THE ECMWF AND MRF BECOME ALMOST COMPLETELY OUT OF PHASE WITH EACH OTHER BY MONDAY. THE MRF IS THE MORE PROGRESSIVE MODEL...BUT PERSONAL PREFERENCE IS THE SLOWER ECMWF AS THE PATTERN BECOMES A LITTLE MORE AMPLIFIED THROUGH THE WEEKEND. HAVE MADE A FEW ADJUSTMENTS TO THE EXTENDED PERIOD TO TAKE PRECIPITATION OUT OF FRIDAY. .GLD...NONE. LOCKHART
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 529 AM MDT TUE JUN 4 2002 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. STORM SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING BUT IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. STORM SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING TO THE SOUTH OF A JOES COLORADO TO GOVE KANSAS LINE. A FEW STRONG THUNDERSTORMS MOVING OFF THE FRONT RANGE OF THE ROCKIES WILL TRACK ACROSS SOUTHERN PORTIONS OF THE AREA THIS MORNING. THE PRIMARY THREAT FROM THESE STORMS IS FOR LARGE HAIL AND DAMAGING WINDS. THIS AFTERNOON...AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE AREA CAUSING A FEW THUNDERSTORMS. HOWEVER DUE TO WEAK INSTABILITY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. && MARTIN
The Goodland radar (KGLD), 73 km away, was scanning. The volume nearest the first event began at 13:24 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306489, 5306490.